DEPRESSION/MENTAL HEALTH
FORUM
Paxil combined with alcohol- a dangerous combination?
Avatar_n_tn
by clay, May 07, 2000
Hi, I need some help determining what I'm feeling here.  I've been on Paxil for about 3 and a half weeks now and the last week I have done some serious drinking on a very constant basis.  Yesterday I stopped the drinkin but I felt racked by nerves and the panic attacks came in horrible waves, causing me to throw up three different times.  All during the night I felt like I was crazy and I awoke all night about every thirty or forty-five minutes.  Another factor to tak in to affect is that I stopped paxil about 2 days before this awful episode last night.  Please help.

Thanks,
worried
Answer:
Avatar_n_tn
by HFHS-M.D-HG, May 09, 2000
Dear Clay

Paxil should not be combined with alcohol. It sounds like you are having withdrawal symptoms from severe alcohol drinking. Alcohol withdrawal can cause significant anxiety, nausea, vomiting, insomnia, tremors, seizures etc. Paxil need to be tapered off slowly before being stopped otherwise it would give side effects.I would recommend that you consult your psychiatrist as soon as possible for an evaluation.

Sincerely
HFHS-M.D
Related Discussions
Member Comments (16)
Avatar_n_tn
by patrica, May 07, 2000
I dunno Clay......I have been on Paxil for the past 3 1/2 weeks as well and the Pharmacist told me to stear clear of all alchol!!!  I haven't had a drink at all since I have been on it but I would say that the drinking would definately contribute to what you are feeling.  I would quit cold turkey while on the Paxil.
Avatar_n_tn
by Silent all these years, May 08, 2000
PAXIL is an anti-depressant, alcohol is a depressant. If you are drinking while on paxil you're giving your brain a major mixed message. My pill bottle comes from the pharmacy with a sticker right on it that sez "Do not drink alcoholic beverages while taking this medication". Didn't yours? If so, Why not follow the directions. If you can't stop drinking while taking this medication, maybe you should be straight with your Doc about your alcohol problem and he or she can change your treatment plan accordingly.
Avatar_n_tn
by DeeLynn, May 08, 2000
you could be expiercing withdrawl systoms from the paxil or alcohol could be the cause, although you,ve probaly had,nt taken paxil long enough to have withdrawals. i,ve been on it for over ayear and tried to get off, but the withdrawals are inbearable. Good Luck
Avatar_n_tn

The symptoms you mentioned are typical alcohol withdrawal.
Avatar_n_tn
by PJT, May 09, 2000
Clay: I think you may be playing with fire if you drink alcohol while on Paxil. My advice is don't do it. I got bombed ONE wine cooler - mixed with juice - and ended up seriously sick afterwards. My head felt like nothing I've ever experienced before - like there were ants running around in it and I felt like **** for about 24 hours. I've had that experience of falling asleep and being jolted awake about every half hour - heart racing, night sweats it really sucks. Also, from what I've been reading lately, going off of Paxil isn't a very pleasant experience either, so i'm sure it's not helping your situation any.

If you decide to keep taking Paxil, stay away from the booze. I don't know if it affects everyone the same but my experience is that the two don't mix. PJT
Avatar_n_tn
by jennifer b, May 12, 2000
well, yeah,, first of all you cant drink in access, your not supposed to drink at all but i found the odd beer or drink was fine,,, also you cannot skip doses,, i mean thats probably what made you so sick even if you hadnt drank,, if your depressed the last thing you need is heavy drinking,,
Avatar_n_tn
by dv, Aug 12, 2000
i have been on paxil for about 14 weeks. it was prescribed to me for my headaches. before taking the paxil i had a non-stop headache for close to a year. i went to all types of doc's during this time to see wtf was going on. finally my nerologyst started me on paxil.
when ever i had an ocasional drink my headache would be so intense i couldn't stand it. and the next day the hangover was
HELL!!  my bottle does have the sticker on it that says "no alcohol" but now that my headaches are gone i can drink alot and not have the slightest headache, and the next day is fine. i have no side affects besides it being difficult to ejaculate. but my girlfriend has no problem with that. lol
Avatar_n_tn
by dv, Aug 12, 2000
i have been on paxil for about 14 weeks. it was prescribed to me for my headaches. before taking the paxil i had a non-stop headache for close to a year. i went to all types of doc's during this time to see wtf was going on. finally my nerologyst started me on paxil.
when ever i had an ocasional drink my headache would be so intense i couldn't stand it. and the next day the hangover was
HELL!!  my bottle does have the sticker on it that says "no alcohol" but now that my headaches are gone i can drink alot and not have the slightest headache, and the next day is fine. i have no side affects besides it being difficult to ejaculate. but my girlfriend has no problem with that. lol